Alert archive / Tennessee / High Wind Watches in 2011

High Wind Watch 1, NWS Morristown, TN

January 31, 20119 counties in Tennessee; Russell County, Wise County, City of Norton, Virginia

NWS Morristown, TN issued this high wind watch at Jan 31, 2011, 3:09 PM EST for 9 counties in Tennessee; Russell County, Wise County, City of Norton, Virginia. It took effect at Feb 1, 2011, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 3:09 PM EST (20:09 UTC)
In effect from
Feb 1, 2011, 7:00 PM EST
Expired
Feb 1, 2011, 3:59 AM EST
In force
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Norton, VA, Russell County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS74 KMRX 312009
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EST MON JAN 31 2011

...STRONG WINDS TUESDAY NIGHT ACROSS THE APPALACHIAN MOUNTAINS OF
EAST TN AND HIGHER ELEVATIONS OF WISE AND RUSSELL COUNTIES IN VA...

.A COLD FRONT MOVING ACROSS THE SOUTHERN APPALACHIAN REGION TUESDAY
NIGHT WILL BRING WINDY CONDITIONS TO THE REGION. THE SOUTH WINDS
WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE ON TUESDAY NIGHT
AND INTO EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
ACROSS THE HIGHER ELEVATIONS WHERE WIND GUSTS OF 50 TO 60 MPH WILL
BE POSSIBLE.

TNZ018-040>047-071>074-086-087-VAZ002-006-010415-
/O.NEW.KMRX.HW.A.0001.110202T0000Z-110202T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-WISE-
RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...WISE...NORTON...LEBANON
309 PM EST MON JAN 31 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. 


* TIMING: SOUTHERLY WINDS WILL BE STRONG TUESDAY NIGHT ALONG AN
  APPROACHING COLD FRONT.

* WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS OF 50 TO 60
  MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT
  FOOTHILLS.

* IMPACTS:  STRONG WINDS COULD DAMAGE SHALLOW ROOTED TREES OR 
  WEAK LIMBS. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS 
  AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE 
  PROBLEMS FOR VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

MJB
2 follow-up statements
167 
WWUS74 KMRX 010300
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EST MON JAN 31 2011

...STRONG WINDS TUESDAY NIGHT ACROSS THE APPALACHIAN MOUNTAINS OF
EAST TN AND HIGHER ELEVATIONS OF WISE AND RUSSELL COUNTIES IN
VA...

.A COLD FRONT MOVING ACROSS THE SOUTHERN APPALACHIAN REGION
TUESDAY NIGHT WILL BRING WINDY CONDITIONS TO THE REGION. THE
SOUTH WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE ON
TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING. THE STRONGEST
WINDS WILL BE ACROSS THE HIGHER ELEVATIONS WHERE WIND GUSTS OF
50 TO 60 MPH WILL BE POSSIBLE.

TNZ018-040>047-071>074-086-087-VAZ002-006-011100-
/O.CON.KMRX.HW.A.0001.110202T0000Z-110202T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-WISE-
RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...WISE...NORTON...LEBANON
1000 PM EST MON JAN 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

* TIMING: SOUTHERLY WINDS WILL BE STRONG TUESDAY NIGHT ALONG AN 
  APPROACHING COLD FRONT. 

* WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS OF 50 TO 
  60 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS AND 
  ADJACENT FOOTHILLS. 

* IMPACTS: STRONG WINDS COULD DAMAGE SHALLOW ROOTED TREES OR 
  WEAK LIMBS. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS 
  AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE 
  PROBLEMS FOR VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
859 
WWUS74 KMRX 010859
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 AM EST TUE FEB 1 2011

...STRONG WINDS TUESDAY NIGHT ACROSS THE APPALACHIAN MOUNTAINS OF
EAST TN AND HIGHER ELEVATIONS OF WISE AND RUSSELL COUNTIES IN
VA...

.A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS THE MISSISSIPPI
VALLEY REGION TONIGHT WILL BRING WINDY CONDITIONS TO THE AREA.
SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH
WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER
ELEVATIONS WHERE WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE.

TNZ018-040>047-071>074-086-087-VAZ002-006-012000-
/O.UPG.KMRX.HW.A.0001.110202T0000Z-110202T1200Z/
/O.NEW.KMRX.HW.W.0002.110201T2200Z-110202T1800Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-WISE-
RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...WISE...NORTON...LEBANON
359 AM EST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL INCREASE THROUGH THIS
  AFTERNOON...AND REMAIN VERY STRONG THROUGH TONIGHT. WINDS WILL
  SHIFT TO THE SOUTHWEST AND DECREASE WEDNESDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 60
  MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT
  FOOTHILLS. SOME LOCATIONS COULD SEE WIND GUSTS IN EXCESS OF 70
  MPH AT TIMES.

* IMPACTS: VERY STRONG WINDS COULD BRING DOWN TREES...POWER
  LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF
  YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT
  FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-005-
008-012000-
/O.NEW.KMRX.WI.Y.0002.110201T2200Z-110202T1800Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-SCOTT-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER...CHATTANOOGA...
CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...GATE CITY...ABINGDON
359 AM EST TUE FEB 1 2011 /259 AM CST TUE FEB 1 2011/

...WIND ADVISORY IN EFFECT FROM 5 PM EST /4 PM CST/ THIS
AFTERNOON TO 1 PM EST /NOON CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST /4 PM CST/ THIS
AFTERNOON TO 1 PM EST /NOON CST/ WEDNESDAY. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL INCREASE THROUGH THIS
  AFTERNOON...AND REMAIN STRONG THROUGH TONIGHT. WINDS WILL SHIFT
  TO THE SOUTHWEST AND DECREASE BY WEDNESDAY AFTERNOON.

* WINDS: SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH CAN
  BE EXPECTED. SOME ELEVATED LOCATIONS COULD SEE WIND GUSTS NEAR
  50 MPH AT TIMES.

* IMPACTS: STRONG WINDS COULD DAMAGE SHALLOW ROOTED TREES OR WEAK
  LIMBS. DRIVING MAY BE DIFFICULT IN GUSTY WINDS...ESPECIALLY IN
  EXPOSED ELEVATED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Jan 31, 3:00 PM EST, 9 minutes earlier.

Area forecast discussion, Jan 31, 3:00 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EST MON JAN 31 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A FEW ISOLATED LIGHT
RAIN SHOWERS WILL MOVE THROUGH THE REGION OVERNIGHT AS A WEAK AREA
OF LOW PRESSURE TRACKS THROUGH THE CAROLINAS.  THE MAIN WEATHER
MAKER OF THE SHORT TERM WILL BE A STRONG COLD FRONT MOVING THROUGH
TUESDAY NIGHT.  STRONG SOUTH WINDS WILL DEVELOP OVER THE AREA AS THE
FRONT APPROACHES.  THE HIGHER ELEVATIONS WILL SEE WINDS OF 25 TO 40
MPH WITH GUSTS OF 50 TO 60 MPH.  A HIGH WIND WATCH HAS BEEN ISSUED
ON TUESDAY NIGHT FOR THESE AREAS.  LOWER ELEVATIONS SHOULD HAVE
WINDS OF 15 TO 25 MPH WITH STRONGER GUSTS.  A LARGE BAND OF RAIN
WILL ACCOMPANY THE FRONT TUESDAY NIGHT FOR CATEGORICAL POPS.  THE
STRONG SOUTHERLY WINDS WILL CONTINUE TO BRING IN WARM AIR...WHICH
WILL KEEP TUESDAY NIGHT PRECIP AS RAIN AT ALL BUT THE HIGHEST
ELEVATIONS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...LINGERING RAIN OR SNOW
CHANCES FOR WEDNESDAY BEHIND EXITING FRONT AND WINDS MAY STAY NEAR
ADVISORY CRITERIA BEFORE NOON. ADJUSTED TEMP GRIDS TO REFLECT STEADY
OR FALLING TEMPS IN THE AFTERNOON.

UPPER TROUGH TO OUR WEST MAY LEAD TO ANOTHER CHANCE OF PRECIPITATION
BY FRIDAY INTO FRIDAY NIGHT...PER LATEST SHORT AND MEDIUM RANGE
MODELS. TRIED TO LIMIT TO SLIGHT CHANCE TO CHANCE POPS FOR NOW...AND
KEEP AS MANY PERIODS DRY AS POSSIBLE (THURSDAY-THURSDAY NIGHT AND
SATURDAY NIGHT-SUNDAY NIGHT). FOR NEW DAY 7 (MONDAY)...MODELS AND
GFSX MOS TRENDING WETTER...AHEAD OF ANOTHER SIGNIFICANT COLD FRONT.
GEM AND ECMWF SHOW SURFACE LOW PRESSURE ALONG THE FRONT...MOVING NE
FROM THE WRN GULF/LOWER MISSISSIPPI VALLEY REGION (AS HAS OCCURRED
LATELY). STILL SOME UNCERTAINTY THAT FAR OUT WITH MINOR DIFFERENCES
WITH GFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  44  57  37  43  24 /  20  70 100  20  10
KNOXVILLE AIRPORT, TN    41  56  38  41  23 /  20  60 100  20  10
OAK RIDGE, TN            41  57  38  41  23 /  20  60 100  20  10
TRI CITIES AIRPORT, TN   36  55  40  46  21 /  20  50 100  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...
     WASHINGTON TN.

VA...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: RUSSELL...WISE.

&&

MJB/TG
Hazardous weather outlook, Jan 31, 3:42 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EST MON JAN 31 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
342 AM EST MON JAN 31 2011 /242 AM CST MON JAN 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO TRACK ACROSS THE OHIO
VALLEY ON TUESDAY NIGHT AND WEDNESDAY. AHEAD OF THIS
SYSTEM...VERY STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED. HIGH
WINDS WILL BE POSSIBLE LATE TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT. WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED IN THE
MOUNTAINS AND FOOTHILLS OF EAST TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 31, 1:46 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EST MON JAN 31 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010300-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
146 PM EST MON JAN 31 2011 /1246 PM CST MON JAN 31 2011/

...STRONG WINDS LIKELY LATE TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

A COLD FRONT MOVING ACROSS THE SOUTHERN APPALACHIAN REGION TUESDAY
NIGHT WILL BRING WINDY CONDITIONS TO THE REGION. THE SOUTH WINDS
WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE ON TUESDAY NIGHT
AND INTO WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE ACROSS THE
HIGHER ELEVATIONS WHERE WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE.
IN THE VALLEY THE SOUTH WINDS COULD GUST AROUND 40 MPH. THE WINDS
SHOULD DECREASE BY WEDNESDAY AFTERNOON AND SWITCH TO THE WEST.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. THE WINDS COULD ALSO
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

Nearby

High Wind Watches in Tennessee, 2011High Wind Watches in Virginia, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.